Alert archive / North Carolina / River Flood Warnings in 2014

River Flood Warning 11, NWS Raleigh, NC

March 16, 2014Johnston County, North Carolina

NWS Raleigh, NC issued this river flood warning at Mar 16, 2014, 11:13 AM EDT for Johnston County, North Carolina. It took effect at Mar 17, 2014, 11:59 AM EDT. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Mar 16, 2014, 11:13 AM EDT (15:13 UTC)
In effect from
Mar 17, 2014, 11:59 AM EDT
Expired
Mar 19, 2014, 2:00 PM EDT
In force
50 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neuse River at Smithfield (SMFN7).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02087570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WGUS42 KRAH 161513
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1113 AM EDT SUN MAR 16 2014

...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVER IN NORTH CAROLINA... 

 NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY.

EXPECTED RAINFALL TODAY THROUGH MONDAY...WITH THE RIVER LEVEL
ALREADY RUNNING HIGH...SHOULD CAUSE THE NEUSE RIVER AT
SMITHFIELD TO RISE TO ITS FLOOD STAGE...OR SLIGHTLY ABOVE...
DURING THE DAY MONDAY. IF RAINFALL IS LESS THAN FORECAST...
THE RIVER COULD CREST JUST BELOW ITS FLOOD STAGE. HOWEVER...
INDICATIONS ARE CURRENTLY THAT THERE SHOULD BE ENOUGH RAIN
TO CAUSE THE CREST TO BE JUST ABOVE ITS MINOR FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN. REMAIN
AWAY FROM WATER RUNNING HIGH AND FLOWING FAST.

&&

NCC101-170313-
/O.NEW.KRAH.FL.W.0011.140317T1559Z-140319T1800Z/
/SMFN7.1.ER.140317T1559Z.140318T0600Z.140319T0600Z.NO/
1113 AM EDT SUN MAR 16 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEUSE RIVER AT SMITHFIELD.
* FROM MONDAY MORNING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:15 AM SUNDAY THE STAGE WAS 14.4 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 15.6 FEET BY TUESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 16.0 FEET...WATER COVERS THE DIRT ROAD NEXT TO THE WATER
  TREATMENT PLANT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    MON   TUE   WED   THU   FRI

NEUSE RIVER
 SMITHFIELD       15  14.4 SUN 10 AM  14.8  15.6  14.8  14.2  12.8


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
1 follow-up statement
097 
WGUS82 KRAH 170155
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
955 PM EDT SUN MAR 16 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-170225-
/O.CAN.KRAH.FL.W.0011.000000T0000Z-140319T1800Z/
/SMFN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 PM EDT SUN MAR 16 2014

THE FLOOD WARNING IS CANCELLED FOR THE NEUSE RIVER AT SMITHFIELD.
* AT 9:15 PM SUNDAY THE STAGE WAS 14.4 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER IS EXPECTED TO CREST BELOW FLOOD STAGE AT 14.5 FEET. 
  THE RIVER WILL FALL TO 14.3 FEET BY TUESDAY MORNING.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK 
  AT THE WATER TREATMENT PLANT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    MON   TUE   WED   THU   FRI

NEUSE RIVER
 SMITHFIELD       15  14.4 SUN 09 PM   14.4  14.3  13.3  12.3  10.8      

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Mar 16, 10:30 AM EDT, 43 minutes earlier.

Area forecast discussion, Mar 16, 10:30 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1030 AM EDT SUN MAR 16 2014

.SYNOPSIS... AN AREA OF LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN
PLAINS TODAY AND THEN TRACK EASTWARD ALONG THE NORTHERN GULF COAST
STATES AND COASTAL CAROLINAS THROUGH TONIGHT.

&&

.NEAR TERM /TODAY/...
AS OF 1030 AM SUNDAY...

A WEAK COLD FRONT HAS DRIFTED SOUTH OF THE AREA AND ESSENTIALLY
WASHED OUT THIS MORNING...WITH A SECONDARY ARCTIC FRONT DRAPED
ACROSS SOUTH-CENTRAL VA.  MEANWHILE...AN ELONGATED AND
COMPLEX...POSITIVELY TILED UPPER TROUGH IS EVOLVING OVER THE SOUTHERN
PLAINS...WITH A LEAD SHORTWAVE AND ASSOCIATED 1002MB SURFACE LOW
KICKING NORTHEAST ACROSS THE LOWER/MID MS RIVER VALLEY REGION.  AND
EXPANSIVE PRECIP SHIELD IS SPREAD ACROSS GA/SC AND INTO SOUTHWESTERN
NC...WITH MEASURABLE PRECIP NOW ONT HE DOORSTEPS OF THE SOUTHERN
PIEDMONT.  WHILE LARGE SCALE FORCING...WEAK HEIGHT FALLS AND WARM
ADVECTION....WILL DRIVE PRECIP ACROSS THE AREA TODAY...THERE ARE TWO
MAIN CONCERNS EVOLVING IN THE UPSTREAM RADAR/SATELLITE OBS: 1) A DRY
SLOT SURGING ACROSS NORTHERN AL AND TN AND 2) THE
ORIENTATION/TRACK OF CONVECTION ACROSS THE GULF COAST STATES.
ISENTROPIC LIFT WILL BE MAXIMIZED ACROSS CENTRAL NC BETWEEN 18Z AND
00Z...WHICH IS WHEN CONFIDENCE IN HIGHEST POPS/QPF OCCURS.  THE DRY
SLOT MAY HELP TO CUT DOWN ON PRECIP RATES ACROSS WESTERN PORTION
OF THE AREA BY AS EARLY AS 21Z...WHILE THE GULF COAST CONVECTION
MAY ACT TO DIRECT THE BEST LOW-LEVEL JETTING AND WARM ADVECTION
TOWARD THE CAROLINA COASTAL AREAS.  THE LATEST RAP QPF AND HRRR
SIMULATED REFLECTIVITY HINT AT THIS...WITH THE AXIS OF HEAVIEST
PRECIP ACROSS CENTRAL SC AND EASTERN NC.  HAVE ADJUST POPS PRIOR TO
NOON TO REFLECT CURRENT RADAR TRENDS...WITH CATEGORICAL STILL AFTER
NOON.  MINOR ADJUSTMENTS TO QPF LEAD TO NEAR AND INCH IN THE FAR
SOUTH AND ONE HALF INCH ACROSS THE NORTH.

TEMPS ARE LIKELY REACHING THEIR HIGHS FOR TODAY...MOSTLY IN THE 50S
AREAWIDE. EVAPORATIVE COOLING AND SLOWLY STRENGTHENING COLD
ADVECTION FROM THE NORTH...AS A SURFACE WAVE BEGINS TO DEVELOP
OFFSHORE...WILL CAUSE TEMPS TO HOLD STEADY OR FALL INTO THE 40S
(MAINLY NORTH) THIS AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
AS OF 320 AM SUNDAY...

...WINTER WEATHER ADVISORY FOR MAINLY MINOR ACCUMULATIONS OF
FREEZING RAIN WILL BE ISSUED FOR MIDNIGHT TO NOON MONDAY FOR
LOCATIONS NEAR AND NORTH OF INTERSTATE 85...

DIFFICULT FORECAST DURING THIS PERIOD AS THERE CONTINUES TO BE SOME
SIGNIFICANT DIFFERENCES IN THE NWP GUIDANCE...ESPECIALLY FOR THE
MONDAY INTO TUESDAY TIME FRAME. THE END RESULT IS A COMPLEX AND BUSY
FORECAST WITH DIFFERING IMPACTS...MOST OF WHICH WILL BE MINOR TO
MODERATE.

WIDESPREAD RAIN WILL BE ONGOING THIS EVENING AT THE START OF THE
SHORT TERM PERIOD AS A SURGE IN LOW LEVEL WARM ADVECTION
PRECIPITATION ENHANCED BY THE RIGHT ENTRANCE REGION OF A 125KT UPPER
LEVEL JET ACROSS THE MID ATLANTIC. AT THE SAME TIME A BACK DOOR COLD
FRONT WILL PUSH SOUTH INTO CENTRAL NC WITH A PUSH OF CONSIDERABLY
COLDER AND DRIER AIR AT THE SURFACE. PRECIPITATION COVERAGE AND
INTENSITY WILL WANE CONSIDERABLY LATE IN THE EVENING AND OVERNIGHT
AS THE BEST FORCING LIFTS NORTHEAST OF THE AREA AND AS THE MID/UPPER
LEVELS DRY OUT. LIGHT QPF AMOUNTS ON THE ORDER OF .10 INCHES WEST TO
.15 INCHES EAST ARE EXPECTED AFTER MIDNIGHT. GUIDANCE DIFFERS WITH
THE STRENGTH OF THE SURFACE BASED COLD AIR OVER CENTRAL NC. THE NAM
IS CONSIDERABLY COLDER...LIKELY AS A RESULT OF THE SLIGHTLY STRONGER
AND FURTHER SOUTH PLACEMENT OF THE MODERATELY STRONG SURFACE HIGH
WHICH PROVIDES A CLOSER COLD AIR SOURCE REGION AND WHICH DEVELOPS A
SLIGHTLY STRONGER PRESSURE GRADIENT TO PUSH THE COLD/DRY AIR FURTHER
SOUTH. USED A BLEND OF GFS/ECMWF GUIDANCE TO PRODUCE SURFACE
TEMPERATURES WHICH FALL TO FREEZING AT AROUND 3 TO 4 AM NEAR THE VA
BORDER. THE NAM GIVES A SFC TEMP OF 26 AT KGSO AT 8AM WHILE THE GFS
GIVES A COLD BUT MORE REASONABLE 29. THE 32 DEGREE SFC TEMP LINE
REACHES AS FAR SOUTH AS LOUISBURG....DURHAM AND HIGH POINT MONDAY
MORNING WITH SUBFREEZING TEMPS FURTHER NORTH. MOST OF THE
PRECIPITATION SHOULD FALL AS FREEZING RAIN OR FREEZING DRIZZLE WITH
A BRIEF PERIOD OF SLEET POSSIBLE WHEN MOISTURE IS STILL SUFFICIENTLY
DEEP ENOUGH FOR ICE ALOFT. WITH THIS IN MIND...WILL ISSUE A WINTER
WEATHER ADVISORY FROM MIDNIGHT THROUGH NOON MONDAY FOR OUR NORTHERN
TIER OF COUNTIES...MAINLY NORTH OF INTERSTATE 95. SURFACE
TEMPERATURES RECOVER A BIT ON MONDAY AS PRECIP EBBS AND THE SURGE OF
COLD/DRY AIR SUBSIDES. IN ADDITION...IT IS DIFFICULT TO GET
MEANINGFUL ICE ACCRUAL WITH FREEZING RAIN DURING THE DAYTIME HOURS
IN MID MARCH AT OUR LATITUDE. SO EXPECT MOST OF THE FREEZING RAIN
AND DRIZZLE TO FALL BETWEEN 4AM AND 9AM WITH ACCUMULATIONS GENERALLY
CONFINED TO ELEVATED SURFACES SUCH AS TREE TOPS IN THE COLDER AIR
ALOFT AND REMOVED FROM THE GROUND WHICH SHOULD BE RADIATING SOME
HEAT. LOWS MONDAY MORNING WILL RANGE FROM NEAR 30 AT THE VA BORDER
TO THE UPPER 30S TOWARD THE SC BORDER.

EXPECT PRECIPITATION TO BE RATHER LIGHT AND INTERMITTENT LATE MONDAY
AND MONDAY AFTERNOON AS DRYING ALOFT MOVES IN AND CENTRAL NC IS IN A
REGION OF WEAK RIDGING BETWEEN SYSTEMS. SENSIBLE WEATHER IS BEST
CHARACTERIZED AS CLOUDY SKIES WITH PERIODS OF LIGHT RAIN OR DRIZZLE
WITH POPS IN THE 30-40 PERCENT RANGE. TEMPERATURES SHOULD RECOVER
SLIGHTLY WITH THE ABSENCE OF WIDESPREAD RAIN AND SOME INSOLATION
THROUGH THE CLOUD COVER. HIGHS WILL RANGE IN THE 34 NEAR THE VA
BORDER TO THE LOWER 40S NEAR THE SC BORDER.

ANOTHER SURGE OF COLD AIR IS EXPECTED ON MONDAY NIGHT WITH SURFACE
TEMPERATURES GETTING EVEN COLDER THAN MONDAY MORNING. BOTH THE
GFS/ECMWF DRIVE THE WET BULB FREEZING LINE EVEN FURTHER SOUTH ACROSS
THE WESTERN PIEDMONT WITH THE ORIENTATION OF THE WBZ LINE SHIFTING
FROM WEST-EAST ON MONDAY MORNING TO MORE SOUTHWEST-NORTHEAST BY
TUESDAY MORNING. THE NAM REMAINS AN OUTLIER DURING THIS PERIOD AS IT
APPEARS TO GO BONKERS BY DEVELOPING AN INTENSE SURFACE LOW NEAR
SAVANNAH AND DRIVES THE LOW NORTHEAST ALONG THE CAROLINA COAST.
THERE IS ANOTHER PERIOD OF FREEZING RAIN AND EVEN SOME SLEET
POSSIBLE MONDAY NIGHT WITH THE ULTIMATE IMPACT DRIVEN NOT ONLY BY
THE MOUNT OF COLD AIR BUT MORE IMPORTANTLY BY THE QPF. GUIDANCE
DIFFERS WITH THE AMOUNT AND TIMING OF PRECIPITATION DURING THE
PERIOD BUT THERE WILL LIKELY BE AROUND 0.10 TO POSSIBLY 0.20 INCHES
OF LIQUID EQUIVALENT THAT FALLS ACROSS THE COLDER AND POTENTIALLY
WINTRY WEATHER AREA. LOWS TUESDAY MORNING SHOULD RANGE FROM NEAR 27
ACROSS THE FAR NORTHERN PARTS OF THE TRIAD TO MID 30S ACROSS THE
SOUTHEAST.

CONTINUED CLOUDY AND UNSETTLED ON TUESDAY AS BOTH THE GFS/ECMWF PUSH
A SURFACE WAVE AWAY FROM THE MID ATLANTIC WHILE THE NAM APPEARS LOST
BY DRIVING AN INTENSIFYING SURFACE WAVE INTO THE CHESAPEAKE BAY.
TEMPERATURES SHOULD RECOVER A BIT AND CLIMB ABOVE FREEZING
EVERYWHERE BY MID MORNING BEFORE HIGHS EVENTUALLY REACH THE 40-45
DEGREE RANGE. THE GREATEST CHANCE OF PRECIPITATION WILL OCCUR
ACROSS THE SOUTHEAST AHEAD OF THE SOUTHERN STREAM SHORT WAVE AND
CLOSER TO THE SURFACE WAVE.

THREE-DAY QPF VALUES RANGE FROM AROUND AN INCH NEAR THE VA BORDER TO
1.5 INCHES NEAR THE SC BORDER ALTHOUGH SOME GUIDANCE...ESPECIALLY
THE NAM/SREF ARE CONSIDERABLY HIGHER. MUCH OF THAT PRECIPITATION
ARRIVES SUNDAY AFTERNOON AND EVENING WITH GENERALLY LIGHTER AMOUNTS
EXPECTED FOR MONDAY AND TUESDAY. THESE AMOUNTS ARE LIKELY
INSUFFICIENT FOR A FLASH FLOOD OR AERIAL FLOOD WATCH. SEE THE
HYDROLOGY SECTION BELOW FOR MORE DETAILS.  -BLAES

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 300 AM SUNDAY...

A LOT OF UNCERTAINTY STILL EXISTS IN THE LONG TERM. A SERIES OF
SHORTWAVES ARE EXPECTED TO MOVE THROUGH THE AREA AND THE GFS AND
ECMWF HANDLE THEM DIFFERENTLY WITH RESPECT TO TIMING...AMPLITUDE...
AND PRECIPITATION. IN GENERAL...THE ECMWF IS SLOWER...WETTER...AND
COOLER THAN THE GFS. ALTHOUGH THERE IS A DESCENT CHANCE THAT
PRECIPITATION WILL LINGER THROUGH THE DAY WEDNESDAY...IT SHOULD BE
ALL LIQUID AND FAIRLY LIGHT. GIVEN THE MODEL DISCREPANCIES AND
RESULTANT UNCERTAINTY...WILL MAINTAIN A MAINLY DRY FORECAST
WEDNESDAY NIGHT THROUGH SUNDAY...WITH THE EXCEPTION OF A SLIGHT
CHANCE FOR RAIN WITH THE FROPA ON SATURDAY. IN THE LOW LEVELS...THE
COLD AIR WEDGE...PRESENT IN BOTH MODELS OVER THE NORTHWEST...SHOULD
WEAKEN AS A FRONTAL BOUNDARY APPROACHES FROM THE WEST THURSDAY. A
WEAK SURFACE HIGH WILL MOVE THROUGH THE AREA BEHIND THE FRONT ON
FRIDAY...AHEAD OF THE NEXT FRONTAL SYSTEM TO THE WEST. BOTH MODELS
INDICATE THE COLD FRONT WITH THIS SYSTEM WILL PROGRESS THROUGH
CENTRAL NC SATURDAY EVE/NIGHT...ALTHOUGH THE SPEED AND ORIENTATION
DIFFER BETWEEN THE MODELS. HIGH PRESSURE IS AGAIN EXPECTED TO BUILD
IN BEHIND THE FRONT. HIGH TEMPERATURES WILL GENERALLY INCREASE
THROUGH SATURDAY...LOWEST IN THE NORTHWEST AND HIGHEST IN THE
SOUTHEAST.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 745 AM SUNDAY...

VFR CONDITIONS WILL CONTINUE THIS MORNING...AS CONTINENTAL POLAR
HIGH PRESSURE RIDGES SOUTHWARD FROM SOUTHERN CANADA. WARM AND MOIST
AIR FROM THE SOUTH WILL ASCEND THE HIGH PRESSURE AND ASSOCIATED
NORTHEASTERLY FLOW AT THE SURFACE AND RESULT IN THE DEVELOPMENT/
NORTHEASTWARD EXPANSION OF RAIN AND MVFR-IFR CONDITIONS BETWEEN 15-
21Z TODAY. ENE TO NE SURFACE WINDS WILL GRADUALLY INCREASE INTO THE
10-15 KT RANGE...AND BECOME GUSTY TO AROUND 20 KTS THIS AFTERNOON
AND TONIGHT...AS THE PRESSURE GRADIENT TIGHTENS BETWEEN THE SURFACE
HIGH AND LOW PRESSURE TRACKING ALONG THE COAST OF THE CAROLINAS.
MARGINAL LOW LEVEL WIND SHEAR CONDITIONS WILL ALSO BE POSSIBLE FOR A
BRIEF TIME AT KFAY THIS EVENING...WHERE WINDS AT 2000 FT MAY BRIEFLY
BECOME SOUTHEASTERLY AT 35 KTS (ATOP NORTHEASTERLY SURFACE FLOW).

PERIODS OF RAIN AND DRIZZLE - AND CONTINUED MVFR-IFR CONDITIONS -
WILL TRANSITION TO FREEZING RAIN AND FREEZING DRIZZLE BETWEEN 06Z-
09Z AT TRIAD TERMINALS...AND THIS CHANGEOVER WILL NEAR KRDU BY 12Z
MON...WITH CONTINUED LIQUID ELSEWHERE. THESE POOR AVIATION
CONDITIONS WILL THEN LIKELY CONTINUE THROUGH EARLY WED...AS ANOTHER
AREA OF LOW PRESSURE LIFTS UP THE SOUTHEAST COAST AND MAINTAINS THE
COLD AIR DAMMING REGIME OVER CENTRAL NC.

&&

.HYDROLOGY...
AS OF 420 AM SUNDAY...

THREE-DAY QPF VALUES WILL RANGE FROM AROUND AN INCH NEAR THE VA
BORDER TO 1.5 INCHES NEAR THE SC BORDER ALTHOUGH SOME
GUIDANCE SUGGESTS THAT AMOUNTS COULD BE CONSIDERABLY HIGHER. MUCH
OF THE PRECIPITATION WILL ARRIVE TODAY AND TONIGHT WITH GENERALLY
LIGHTER AMOUNTS EXPECTED FOR MONDAY AND TUESDAY. FLASH FLOOD
GUIDANCE FOR A SIX HOUR PERIOD RANGES FROM 2.8 TO 4.1 INCHES WITH
THE HIGHER VALUES ACROSS THE SOUTHEASTERN PART OF THE HSA WHERE
THE HEAVIER RAIN IS EXPECTED. PROJECTED RAINFALL APPEARS INSUFFICIENT
FOR A FLASH FLOOD WATCH WITH THE POTENTIAL FOR AERIAL FLOODING
ALSO LIMITED.

BASED ON THE QPF NOTED ABOVE...SIGNIFICANT RISES ARE EXPECTED ON
THE MAIN STEM RIVERS. IT APPEARS THAT THE GREATEST POTENTIAL FOR
MINOR FLOODING WILL BE ALONG WITH NEUSE RIVER...ESPECIALLY AT
SMITHFIELD AND POSSIBLY CLAYTON. SIGNIFICANT RISES ARE POSSIBLE
ON THE TAR RIVER BUT THE POTENTIAL FOR FLOODING IS MUCH LESS.
-BLAES

&&

.CLIMATE...
THE RECORD LOW MAXIMUM TEMPERATURES FOR MARCH 17 ARE...

KGSO...38 DEGREES FROM 2005.
KRDU...32 DEGREES FROM 1892.
KFAY...39 DEGREES FROM 2005.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT
MONDAY FOR NCZ007>009-021>023.

&&

SYNOPSIS...MWS
NEAR TERM...MWS/SMITH
SHORT TERM...BLAES
LONG TERM...KCP
AVIATION...MWS
HYDROLOGY...BLAES
CLIMATE...DJF
Hazardous weather outlook, Mar 16, 5:26 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
526 AM EDT SUN MAR 16 2014

NCZ007>009-021>023-170930-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-
526 AM EDT SUN MAR 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON MONDAY FOR
MINOR ACCUMULATIONS OF FREEZING RAIN AND POSSIBLY SOME SLEET. THE
PRECIPITATION WILL CHANGE TO ALL RAIN BY LATE MORNING MONDAY AND
CONTINUE AS LIGHT RAIN OR DRIZZLE THROUGH LATE MONDAY AFTERNOON.
THE PRECIPITATION WILL LIKELY CHANGE BACK TO FREEZING RAIN AND
SOME SLEET MONDAY NIGHT AND CONTINUE INTO TUESDAY MORNING. SOME
ADDITIONAL GLAZING IS POSSIBLE MONDAY NIGHT AND ANOTHER WINTER
WEATHER ADVISORY MAY BE NEEDED.

IN ADDITION...THREE DAY RAINFALL TOTALS THROUGH TUESDAY OF 1 TO
AS MUCH AS 1.5 INCHES WILL LIKELY PRODUCE RISES ON AREA STREAMS
AND CREEKS AND MAY PUSH SOME MAIN STEM RIVERS TO NEAR BANKFULL.

SOME DETAILS REGARDING THE EVOLUTION OF THIS SYSTEM REMAIN
UNCERTAIN. RESIDENTS OF CENTRAL NORTH CAROLINA ARE URGED TO PAY
CLOSE ATTENTION TO THE FORECAST AS THE WEEKEND PROGRESSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ010-011-024>026-038>041-073>076-170930-
WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
STANLY-MONTGOMERY-MOORE-LEE-
526 AM EDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PERIODS OF RAIN ON MONDAY MAY CHANGE TO SOME FREEZING RAIN AND
PERHAPS A LITTLE SLEET MONDAY NIGHT. SOME MINOR ACCUMULATIONS OF
ICE IS POSSIBLE BUT IMPACTS ARE EXPECTED TO BE LIMITED WITH ICING
MAINLY CONFINED TO ELEVATED SURFACES. A WINTER WEATHER ADVISORY
MAY BE NEEDED. THE PRECIPITATION SHOULD CHANGE TO ALL RAIN BY MID
MORNING TUESDAY.

IN ADDITION...THREE DAY RAINFALL TOTALS THROUGH TUESDAY OF 1 TO
AS MUCH AS 1.5 INCHES WILL LIKELY PRODUCE RISES ON AREA STREAMS
AND CREEKS AND MAY PUSH SOME MAIN STEM RIVERS TO NEAR THEIR MINOR
FLOOD STAGES.

SOME DETAILS REGARDING THE EVOLUTION OF THIS SYSTEM REMAIN
UNCERTAIN. RESIDENTS OF CENTRAL NORTH CAROLINA ARE URGED TO PAY
CLOSE ATTENTION TO THE FORECAST AS THE WEEKEND PROGRESSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ027-028-042-043-077-078-083>086-088-089-170930-
NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
526 AM EDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THREE DAY RAINFALL TOTALS THROUGH TUESDAY OF AROUND 1.5 INCHES
WILL LIKELY PRODUCE RISES ON AREA STREAMS AND CREEKS AND MAY PUSH
SOME MAIN STEM RIVERS TO NEAR THEIR MINOR FLOOD STAGES.
PARTICULARLY AT RISK IS THE NEUSE RIVER NEAR SMITHFIELD.

SOME DETAILS REGARDING THE EVOLUTION OF THIS SYSTEM REMAIN
UNCERTAIN. RESIDENTS OF CENTRAL NORTH CAROLINA ARE URGED TO PAY
CLOSE ATTENTION TO THE FORECAST AS THE WEEKEND PROGRESSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:47 AM EDTWinter Weather AdvisoryRAHAlamance, Chatham, Davidson, Durham, Edgecombe, Forsyth and 18 more56 hr

Nearby

River Flood Warnings in North Carolina, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.